ISSN 1301 - 0883 | E-ISSN: 2687-5101
Eastern Journal of Medicine
Elevated Blood Lithium Concentration following Concomitant Lithium and Propranolol Therapy: A Case Report [Eastern J Med]
Eastern J Med. 2018; 23(2): 124-127 | DOI: 10.5505/ejm.2018.43434

Elevated Blood Lithium Concentration following Concomitant Lithium and Propranolol Therapy: A Case Report

Emine Füsun Akyüz Çim1, Hulya Cecen2
1Van District Training and Research Hospital Department of Psychiatry, Van, Turkey
2Tatvan State Hospital Department of Psychiatry, Bitlis, Turkey

Lithium is used in the treatment for many psychiatric disorders, like bipolar disorder, schizoaffective disorder and depression. Lithium has a very narrow therapeutic range and there are many reasons that increase the blood levels of lithium. Combining lithium with other medications with the aim of reducing side effects or supporting the therapy may result in substantial elevations in lithium concentrations and may lead to signs of intoxication.
In this study, was presented with increased blood lithium concentration after the initiation of the concomitant therapy of lithium and propranolol, which is a beta-blocker drug, due to the complaint of tremor causing functional impairment.

Keywords: Lithium, beta-blocker, propranolol, drug interactions.

Emine Füsun Akyüz Çim, Hulya Cecen. Elevated Blood Lithium Concentration following Concomitant Lithium and Propranolol Therapy: A Case Report. Eastern J Med. 2018; 23(2): 124-127

Corresponding Author: Emine Füsun Akyüz Çim, Türkiye
Manuscript Language: English
LookUs & Online Makale